Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 101, NWS Springfield, MO

March 31, 2008McDonald County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Mar 31, 2008, 1:51 PM CDT for McDonald County, Missouri. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2008, 1:51 PM CDT (18:51 UTC)
Expired
Mar 31, 2008, 2:45 PM CDT
In force
54 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

County McDonald County, MO

The radar

The Springfield radar (KSGF), 110 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 8:44 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.9 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 640 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 336 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
640 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
336 m²/s²
0-3 km storm-relative helicity
354 m²/s²
Significant tornado parameter
0.6
Supercell composite
10.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 311852
SVRSGF
MOC119-311945-
/O.NEW.KSGF.SV.W.0101.080331T1851Z-080331T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
151 PM CDT MON MAR 31 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCDONALD COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 245 PM CDT.

* AT 146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SEVERE THUNDERSTORMS OVER EASTERN DELAWARE COUNTY                  
  OKLAHOMA...MOVING NORTHEAST AT 60 MPH. THESE STORMS ARE CAPABLE OF 
  PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LANAGAN AND ANDERSON BY 200 PM CDT.
  PINEVILLE AND GOODMAN BY 205 PM CDT.

THE TOWNS OF POWELL AND ROCKY COMFORT ARE ALSO IN THE PATH OF THESE
SEVERE THUNDERSTORMS.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.

LAT...LON 3650 9462 3674 9463 3677 9453 3676 9449
      3676 9433 3675 9432 3675 9416 3675 9407
      3649 9408 3649 9461
TIME...MOT...LOC 1851Z 232DEG 53KT 3668 9463 3653 9457
          3635 9456

$$

CRAMER
1 follow-up statement
000 
WWUS53 KSGF 311952
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
252 PM CDT MON MAR 31 2008

MOC145-312002-
/O.CAN.KSGF.SV.W.0100.000000T0000Z-080331T2000Z/
NEWTON MO-
252 PM CDT MON MAR 31 2008

...THE SEVERE THUNDERSTORM WARNING FOR NEWTON COUNTY IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...
THUS THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3676 9463 3699 9463 3701 9462 3705 9455
      3706 9437 3706 9410 3705 9406 3675 9408
TIME...MOT...LOC 1952Z 245DEG 52KT 3720 9355

$$

CRAMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 1:12 PM CDT, 39 minutes earlier.

Area forecast discussion, Mar 31, 1:12 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
112 PM CDT MON MAR 31 2008

...UPDATE TO AVIATION...

.DISCUSSION...

SEVERE WEATHER IS LIKELY ACROSS SOUTHEAST KANSAS AND THE MISSOURI
OZARKS THIS AFTERNOON AND TONIGHT. DAMAGING WINDS...LARGE
HAIL...ISOLATED TORNADOES AND FLASH FLOODING WILL BE POSSIBLE. AN
ELEVATED SITUATIONAL AWARENESS IS ADVISED THIS AFTERNOON AND
TONIGHT WITH THE DEVELOPMENT OF THIS ANTICIPATED WIDESPREAD
SEVERE WEATHER EVENT.

SHORT TERM (TODAY THROUGH TUESDAY)...

SEVERE THUNDERSTORMS IN NORTHERN OKLAHOMA AND SOUTHERN KANSAS
CONTINUE TO TRACK NORTHEAST WITH THE AID OF AN 850MB LOW LEVEL
JET. CHANCES FOR SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
THIS MORNING WITH THE DEVELOPMENT OF A WIDESPREAD SEVERE WEATHER
OUTBREAK THIS AFTERNOON AND TONIGHT.

THE FOCUS FOR THUNDERSTORMS THIS AFTERNOON WILL BE ALONG A
SURFACE FRONT THAT EXTENDS FROM NEAR GAGE OKLAHOMA TO NEAR
WICHITA KANSAS TO NEAR KANSAS CITY. SURFACE LOW PRESSURE HAS
DEVELOPED IN WESTERN OKLAHOMA WITH AN UPPER LEVEL TROUGH OVER THE
WESTERN UNITED STATES. AHEAD OF THIS FRONT IS A MOIST AIRMASS
WITH DEWPOINTS IN THE UPPER 50S AND 60S. THE UPPER LEVEL TROUGH
WILL BE KICKED INTO THE PLAINS THIS AFTERNOON AS AN UPPER LEVEL
LOW DEEPENS IN THE EASTERN PACIFIC. SEVERE THUNDERSTORMS ARE
EXPECTED TO RAPIDLY DEVELOP ALONG THIS FRONT AS IT MOVES SOUTHEAST
INTO THE MISSOURI OZARKS THIS AFTERNOON AND TONIGHT.

DAMAGING WINDS...LARGE HAIL...HEAVY RAINFALL AND FLASH FLOODING
WILL BE POSSIBLE THROUGHOUT THE ENTIRE FORECAST AREA WITH THE NAM
AND GFS PROGGING LAPSE RATES STEEPENING TO NEAR 7 DEGREES
CELSIUS/KM...0-6KM BULK SHEAR NEAR 50 KTS...AND PRECIPITABLE
WATER VALUES OVER AN INCH.

THE MOST LIKELY AREA FOR TORNADIC DEVELOPMENT WILL OCCUR SOUTH OF
LINE FROM NEAR JOPLIN TO SPRINGFIELD TO BRANSON WHERE THE GFS AND
NAM MODELS PROG 0-3 KM HELICITY VALUES GENERALLY 300-400 M2/S2.
ISOLATED SUPERCELL THUNDERSTORMS THAT CAN DEVELOP AHEAD OF THE
FRONTAL BOUNDARY THUS WILL HAVE THE POTENTIAL TO BECOME TORNADIC.
FACTORS THE COULD HINDER THE DEVELOPMENT OF TORNADOES INCLUDE
LIMITED HEATING AND SURFACE CAPE DUE TO CLOUD COVER.

THE CONVECTION WILL EVOLVE INTO A SQUALL LINE AND MOVE FROM WEST
TO EAST ACROSS THE AREA TONIGHT WITH DAMAGING WINDS...LARGE HAIL
AND HEAVY RAINFALL PRODUCING FLASH FLOODING.

BY TUESDAY MORNING THE FRONT WILL BE EAST OF THE FORECAST AREA
WITH SURFACE HIGH PRESSURE BUILDING INTO THE OHIO VALLEY WITH
COOLER AND DRY AIR SETTLING IN. HIGHS ON TUESDAY WILL BE BELOW
NORMAL WITH READINGS IN THE 50S. FROST WILL BE POSSIBLE WEDNESDAY
MORNING WITH LIGHT WINDS AND GOOD RADIATIONAL COOLING.

ANGLE

LONG TERM (WEDNESDAY THROUGH SUNDAY)...

ACTIVE WEATHER PATTERN WILL CONTINUE SHORTWAVES RIDE THE QUASI
ZONAL FLOW AND INTERACT WITH A MEANDERING EAST-WEST ORIENTED
BAROLINOC ZONE. 850 MB WARM AIR ADVECTION WILL DEVELOP WEDNESDAY
WELL AHEAD OF THE NEXT SHORTWAVE COMING ACROSS THE SOUTHERN
ROCKIES. PRECIPITATION WILL DEVELOP AS EARLY AS WEDNESDAY
AFTERNOON. EXPECT RAINFALL COVERAGE AND INTENSITY TO INCREASE WEDNESDAY
NIGHT AS THE LOW LEVEL WARM AIR AND MOISTURE ADVECTION INCREASE
OVERTOP A SURFACE WARM FRONT THAT WILL BECOME MORE PRONOUNCED FROM
NORTHERN OKLAHOMA EAST ALONG THE MISSOURI ARKANSAS BORDER.
ELEVATED INSTABILITY WILL LIKELY BE IN PLACE TO SUPPORT
THUNDERSTORMS AND HIGHER RAINFALL RATES.

A SURFACE LOW IS PROGGED TO DEVELOP ALONG THE FRONT ACROSS
SOUTHERN MISSOURI THURSDAY. THIS WILL BRING ADDITIONAL ROUNDS OF
RAINFALL. THE POTENTIAL OF SEVERE WEATHER EXIST BUT IS DEPENDENT
UPON THE PLACEMENT OF THE WARM FRONT. IF THE WARM SECTOR LIFTS
NORTH INTO SOUTHERN MISSOURI AS PROGGED BY THE GFS THE POTENTIAL
OF SURFACE BASED STORMS AND SEVERE WEATHER WOULD INCREASE. IN THE
VERY LEAST...IT APPEARS THAT ADDITIONAL FLOODING WILL LIKELY
DEVELOP AND AGGRAVATE EXISTING FLOODING THAT WILL LIKELY
TRANSPIRE TODAY AND TONIGHT. IF THIS ADDITIONAL HEAVY RAIN
DEVELOPS...SERIOUS FLOODING COULD UNFOLD DURING MID AND LATE WEEK.

EMERGENCY MANAGERS AND OTHERS WITH FLOOD RELATED CONCERNS ARE
URGED TO MONITOR THE LATEST FORECAST...AND RIVER STAGES AND
FORECAST THROUGH THE WEEK.

FOSTER

&&

.AVIATION...

FOR THE 18Z TAFS...STRONG TO SEVERE THUNDERSTORMS ASSOCIATED WITH A
COLD FRON WILL AFFECT BOTH TERMINALS THROUGH 00Z AT JLN AND 02Z AT
SGF. CEILINGS AND VISBILITIES WILL BE IFR TO LIFR NEAR
THUNDERSTROMS WITH GENERALLY MVFR CONDITION AHEAD AND JUST BEHIND
THE FRONT. SEVERE STORMS WILL PRODUCE WIND GUSTS IN EXCESS OF 50
KTS WITH LARGE HAIL ALSO POSSIBLE. GUSTY SUSTAINED SOUTH WINDS OF
20 TO 30 KTS CAN BE EXPECTED. WINDS WILL SHIFT TO THE WEST AND
NORTHWEST BEHIND THE FRONT WITH VFR CEILINGS EXPECTED AFTER THE
FRONT PASSES. WINDS WILL LIGHTEN UP OVERNIGHT WITH A HIGH OVERCAST
EXPECTED.

FOSTER

&&

.HYDROLOGY...
ISOLATED AREAS OF FLASH FLOODING WILL BE POSSIBLE THROUGH THIS
AFTERNOON. WIDESPREAD RAINFALL OF 1 TO 3 INCHES WITH LOCALLY
HIGHER AMOUNTS WILL BE LIKELY LATE THIS AFTERNOON AND TONIGHT
WITH THE PASSAGE OF THE COLD FRONT. RAINFALL OF THIS MAGNITUDE IN
A SHORT AMOUNT OF TIME WILL CREATE NUMEROUS AREAS OF FLASH
FLOODING AS THE WATER DRAINS INTO CREEKS..STREAMS AND RIVERS
THERE WILL BE RAPID RISES IN LEVELS DUE TO THE SATURATED SOIL AND
RUGGED TERRAIN OF THE OZARKS.

HEAVY RAINFALL WILL LIKELY DEVELOP AGAIN WEDNESDAY NIGHT INTO
THURSDAY ALONG A STALLED FRONT. ADDITIONAL RAINFALL AMOUNTS OF ONE
TO TWO INCHES WITH LOCALLY HEAVIER AMOUNTS ARE POSSIBLE. THIS
RAINFALL ON TOP OF RAINFALL RECEIVED TODAY AND TONIGHT COULD
AGGRAVATE EXISTING FLOODING...AND QUICKLY LEAD TO FLASH FLOODING
AND SERIOUS RIVER FLOODING.

EMERGENCY MANAGERS AND OTHERS WITH FLOOD RELATED CONCERNS ARE
URGED TO MONITOR THE LATEST FORECAST...AND RIVER STAGES AND
FORECAST THROUGH THE WEEK.

ANGLE/FOSTER

&&

.CLIMATE...

MARCH 2008 WILL BE RECORDED AS A HISTORICAL WET MONTH. THE TABLE
BELOW LISTS THE AMOUNT OF PRECIPITATION RECEIVED SO FAR AT EACH
STATION ALONG WITH THE CURRENT RECORD RANK AND THE RECORD MARCH
PRECIPITATION TOTALS ALONG WITH THE YEAR.

LOCATION     MARCH PRECIP SO FAR   CURRENT RANK   MARCH RECORDS

SPRINGFIELD         8.71              5TH         9.09 1935 (1)
                                                   7.87 1990 (5)
JOPLIN              5.93              8TH         9.04 1973 (1)
                                                   5.93 1975 (8)
WEST PLAINS        13.57              1ST         9.87 2002 (1)
VICHY ROLLA         8.31              1ST         7.41 1945 (1)

ANGLE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR MOZ055>058-
     066>071-077>083-088>098-101>106.

KS...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR KSZ073-097-101.

&&
Hazardous weather outlook, Mar 31, 1:04 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
104 PM CDT MON MAR 31 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
104 PM CDT MON MAR 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

 DAMAGING WIND UP TO 70 MPH.
 LARGE HAIL UP TO GOLF BALL SIZE.
 ISOLATED TORNADOES.
 FLASH FLOODING.

  AREAS AFFECTED AND TIMING:

 NUMEROUS SHOWERS AND THUNDERSTORMS WILL TRACK NORTHEAST ACROSS
 THE OUTLOOK AREA THIS AFTERNOON AND EVENING AS A COLD FRONT
 SWEEPS ACROSS THE AREA FROM WEST TO EAST. THIS ACTIVITY WILL
 CONTINUE TO EXPAND IN AREAS ALONG AND WEST OF A LINE FROM
 CASSVILLE TO SPRINGFIELD TO OSAGE BEACH THROUGH 400 PM...THIS
 INCLUDES EXTREME SOUTHEAST KANSAS AND MUCH OF WESTERN AND CENTRAL
 MISSOURI.

THUNDERSTORMS WILL PROGRESSIVELY SPREAD TO THE EAST THIS AFTERNOON. THE
RISK FOR SEVERE THUNDERSTORMS WILL STEADILY INCREASE FROM WEST TO
EAST FOR AREAS ALONG AND EAST OF A LINE FROM CASSVILLE TO
SPRINGFIELD TO OSAGE BEACH AFTER 300 PM.

 THE RISK FOR SEVERE WEATHER WILL END AFTER THE COLD FRONT MOVES
 THROUGH THE AREA. AT 100 PM...THE COLD FRONT WAS LOCATED OVER
 EASTERN KANSAS BACK INTO CENTRAL OKLAHOMA. THE FRONT WILL MOVE
INTO AREAS NEAR THE MISSOURI KANSAS STATE LINE AFTER 4 PM...MOVING
THROUGH THE WARSAW...BOLIVAR...SPRINGFIELD AND REEDS SPRING AREAS
BY 8 PM AND THE EASTERN OZARKS AFTER MIDNIGHT.

  DISCUSSION:

 SUPERCELL THUNDERSTORMS WILL CONTINUE TO DEVELOP AHEAD OF THE
 COLD FRONT THIS AFTERNOON. AMPLE MOISTURE...INSTABILITY AND WIND
 SHEAR WILL BE AVAILABLE AHEAD OF THE COLD FRONT TO MAINTAIN THE
 RISK OF TORNADOES...HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS
 TO 70 MPH. HEADING INTO THIS EVENING...THUNDERSTORMS ARE EXPECTED
 TO COMBINE INTO A SQUALL LINE. THE MAIN SEVERE WEATHER RISKS
WITH THIS SQUALL LINE WILL BE WIND GUSTS UP TO 70 MPH AND HAIL TO
THE SIZE OF GOLF BALLS...HOWEVER ISOLATED TORNADOES WITHIN THE
LINE OF STORMS CANNOT BE RULED OUT.

 IN ADDITION TO SEVERE WEATHER...HEAVY RAINFALL AND FLASH FLOODING
 IS EXPECTED AS WELL. ONE TO THREE INCHES OF RAINFALL WILL
 ACCOMPANY THESE THUNDERSTORMS. VERY HEAVY DOWNPOURS OF RAIN WITHIN
 THIS ACTIVITY WILL LEAD TO RAPID RAINFALL ACCUMULATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  ANOTHER ROUND OF FLOODING AND SEVERE WEATHER WILL BE POSSIBLE
  WEDNESDAY NIGHT INTO THURSDAY. HEAVY RAINFALL IS EXPECTED
  ACROSS THE OUTLOOK AREA ALONG AND NORTH OF A STALLED FRONT.
  THERE WILL BE AT LEAST A SLIGHT RISK OF SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Local storm report, Mar 31, 12:33 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1233 PM CDT MON MAR 31 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND DMG     5 SE PLEASANT HOPE      37.41N  93.21W
03/31/2008                   POLK               MO   TRAINED SPOTTER

            BARN DESTROYED...TIN WRAPPED AROUND TREES AND WINDOWS
            BLOWN OUT OF HOME.

&&

HATCH
Local storm report, Mar 31, 12:48 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1248 PM CDT MON MAR 31 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1247 PM     FLASH FLOOD      EL DORADO SPRINGS       37.88N  94.02W
03/31/2008                   CEDAR              MO   EMERGENCY MNGR

            SEVERAL ROADS CLOSED TO THROUGH TRAFFIC ACROSS TOWN.
            POSSIBLE EVACUATIONS FOR SOME HONES IN LOW AREAS NEAR
            TOWN.

&&

HATCH
Local storm report, Mar 31, 12:50 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1250 PM CDT MON MAR 31 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1245 PM     FLASH FLOOD      WARSAW                  38.24N  93.38W
03/31/2008                   BENTON             MO   LAW ENFORCEMENT

            HIGHWAY 83 CLOSED TO TRAFFIC DUE TO HIGH WATER.

&&

HATCH
Local storm report, Mar 31, 12:52 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1252 PM CDT MON MAR 31 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1251 PM     FLASH FLOOD      NEVADA                  37.84N  94.35W
03/31/2008                   VERNON             MO   EMERGENCY MNGR

            WATER REPORTED OVER HIGHWAY 54 NEAR NEVADA.

&&

HATCH
Local storm report, Mar 31, 1:15 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
115 PM CDT MON MAR 31 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0114 PM     HAIL             JOPLIN                  37.08N  94.51W
03/31/2008  E0.75 INCH       JASPER             MO   TRAINED SPOTTER

&&

HATCH
Local storm report, Mar 31, 1:16 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
116 PM CDT MON MAR 31 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0116 PM     TSTM WND GST     JOPLIN                  37.08N  94.51W
03/31/2008  M55 MPH          JASPER             MO   ASOS

&&

HATCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:35 PM CDTAreal Flood WarningSGFBarry, Douglas, Howell, Oregon, Ozark, Shannon and 3 more12 hr
Mar 30, 11:05 PM CDTAreal Flood WarningSGFDallas9 hr
Mar 31, 7:51 AM CDTFlash Flood WarningSGFBarton, Benton, Cedar, Dade, Hickory, Jasper and 4 more12 hr
Mar 31, 7:58 AM CDTAreal Flood WarningSGFDouglas, Howell, Oregon, Ozark, Shannon53 hr
Mar 31, 8:22 AM CDTTornado WarningSGFJasper, Newton53 min
Mar 31, 8:42 AM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade, St. Clair, Vernon63 min
Mar 31, 9:14 AM CDTSevere Thunderstorm WarningSGFDade, Jasper, Lawrence61 min
Mar 31, 9:26 AM CDTTornado WarningSGFCedar, Hickory, Polk, St. Clair45 min
Mar 31, 9:39 AM CDTTornado WarningSGFJasper, Lawrence66 min
Mar 31, 9:59 AM CDTTornado WarningSGFDade, Greene, Polk61 min
Mar 31, 10:08 AM CDTTornado WarningSGFLawrence37 min
Mar 31, 10:10 AM CDTSevere Thunderstorm WarningSGFVernon65 min
Mar 31, 10:33 AM CDTAreal Flood AdvisorySGFBenton, Camden, Dade, Dallas, Greene, Hickory and 6 more6 hr
Mar 31, 10:34 AM CDTTornado WarningSGFGreene41 min
Mar 31, 10:49 AM CDTSevere Thunderstorm WarningSGFBarton, Vernon71 min
Mar 31, 10:57 AM CDTTornado WarningSGFBarton, Vernon63 min
Mar 31, 11:04 AM CDTTornado WarningSGFDallas, Polk, Webster41 min
Mar 31, 11:34 AM CDTTornado WarningSGFDallas, Laclede, Webster42 min
Mar 31, 11:56 AM CDTSevere Thunderstorm WarningSGFBarton, Cedar, St. Clair, Vernon64 min
Mar 31, 12:05 PM CDTFlash Flood WarningSGFCamden, Dallas, Laclede, Maries, Miller, Morgan and 2 more6 hr
Mar 31, 12:07 PM CDTTornado WarningSGFCamden, Dallas, Laclede21 min
Mar 31, 12:08 PM CDTTornado WarningSGFSt. Clair55 min
Mar 31, 12:19 PM CDTSevere Thunderstorm WarningSGFJasper, Newton71 min
Mar 31, 12:21 PM CDTTornado WarningSGFBenton, Hickory, St. Clair54 min
Mar 31, 12:54 PM CDTSevere Thunderstorm WarningSGFBenton, Camden, Hickory, Morgan, St. Clair81 min
Mar 31, 1:07 PM CDTSevere Thunderstorm WarningSGFDade, Lawrence41 min
Mar 31, 1:15 PM CDTFlash Flood WarningSGFBarry, Christian, Dade, Dallas, Greene, Lawrence and 5 more6 hr
Mar 31, 1:42 PM CDTSevere Thunderstorm WarningSGFNewton70 min
Mar 31, 1:45 PM CDTTornado WarningSGFCedar, Polk21 min
Mar 31, 2:15 PM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Hickory, Laclede, Miller, Polk and 1 more75 min
Mar 31, 2:17 PM CDTSevere Thunderstorm WarningSGFBarry, Jasper, Lawrence73 min
Mar 31, 2:30 PM CDTSevere Thunderstorm WarningSGFChristian, Greene, Stone75 min
Mar 31, 2:47 PM CDTSevere Thunderstorm WarningSGFWebster, Wright43 min
Mar 31, 2:57 PM CDTRiver Flood WarningSGFPulaski44 hr
Mar 31, 2:57 PM CDTRiver Flood WarningSGFVernon5 days
Mar 31, 2:57 PM CDTRiver Flood WarningSGFCedar22 hr
Mar 31, 3:02 PM CDTFlash Flood WarningSGFDent, Douglas, Howell, Laclede, Oregon, Ozark and 7 more6 hr
Mar 31, 3:04 PM CDTSevere Thunderstorm WarningSGFWebster71 min
Mar 31, 3:07 PM CDTSevere Thunderstorm WarningSGFDent, Phelps, Pulaski, Texas48 min
Mar 31, 3:13 PM CDTSevere Thunderstorm WarningSGFChristian, Stone, Taney77 min
Mar 31, 3:22 PM CDTSevere Thunderstorm WarningSGFDallas, Laclede68 min
Mar 31, 3:43 PM CDTSevere Thunderstorm WarningSGFWright77 min
Mar 31, 4:03 PM CDTSevere Thunderstorm WarningSGFDent, Phelps, Pulaski, Texas72 min
Mar 31, 4:10 PM CDTSevere Thunderstorm WarningSGFDouglas80 min
Mar 31, 4:27 PM CDTSevere Thunderstorm WarningSGFOzark78 min
Mar 31, 4:40 PM CDTSevere Thunderstorm WarningSGFTexas66 min
Mar 31, 4:59 PM CDTTornado WarningSGFOzark47 min
Mar 31, 5:09 PM CDTSevere Thunderstorm WarningSGFHowell81 min
Mar 31, 5:34 PM CDTTornado WarningSGFHowell52 min
Mar 31, 5:44 PM CDTSevere Thunderstorm WarningSGFOregon, Shannon76 min
Mar 31, 5:45 PM CDTFlash Flood WarningSGFMaries, Phelps, Pulaski3 hr
Mar 31, 5:52 PM CDTAreal Flood WarningSGFCamden, Dallas, Laclede, Miller, Morgan, Pulaski39 hr
Mar 31, 5:57 PM CDTTornado WarningSGFOregon, Shannon63 min
Mar 31, 6:41 PM CDTAreal Flood WarningSGFBarry, Barton, Benton, Cedar, Christian, Dade and 13 more38 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.